Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have had MS for 4 years and now I was diganosed with HIV
Mar 30, 2013

I have had MS for the last 4 years, I been managing that illness very well taking Avonex which I know suppress the immune system, however today I found out that I am HIV + and besides being in shock I am scared to death.

Do you have any articles, knowledge or research of people living with MS and HIV and controlling both illnesses successfully, how will the Avonex or HIV therapy interact with each other, positively, negatively?

Response from Dr. Young

Hello and thanks for posting.

Unfortunately, there's little literature (nor do I have any professional experience) about the interactions between MS and HIV. There's no reason to believe that there's negative interactions between Avonex (interferon beta) and HIV medications, but it makes sense to monitor your symptom and labs (especially your CD4 count and complete blood count) closely. Similarly, it makes sense that your HIV should be treated with a well tolerated suppressive regimen before embarking on the MS medication.

Interestingly, there are some tantalizing data about human endogenous retroviruses (not HIV) and the disease processes of MS. Some have suggested a possible role of the integrase inhibitor raltegravir in the treatment of patients with severe MS. This concept will be explored in an upcoming clinical trial.

I hope that helps and please give us a progress report. I'm sure that your health will be of interest to others. BY



Previous
Meds for treatment naive
Next
HIV and autoimmune diseases

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement